Ask an expert
Question

07 Feb 2006

ADD and Ritalin
Doc, my son, 12yrs old is currenlty on Ritalin SR20mg.
We took him off the medication as from 23/11/05 as the school year was coming to an end and the exams were finished, and he resumed using the the medication as from 23/01/2006.

Could this 2 month break in the usage cause the body to now have to get used to the medication again, and that the 2 weeks that he has been using it has not yet "kicked in" as such?? His teacher has informed us that he is not concentrating in class and is very talkative and disruptive.

She is also concerned that he is not taking his tablet, but I have assured her that he takes it every morning.
Answer 393 views
Expert
CyberShrink
cybershrink

01 Jan 0001

As Shaz says, a break in the medication might render him sensitive to the side-effects as when he strated it for the first time ; it should not have rendered the meds inefective. is it possible to have a re-assessment from the doc who prescribes the drug ? Also, look at the possibilities, which several readers reported excellent experiences with in a previous question today, of a natural fatty acid product, Eye Q
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9379 votes
No
67% - 19423 votes
Vote